MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT
Model Number FX103T
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shuntassistant 2.0 (#fx103t) was implanted during a procedure performed on (b)(6)2024.According to the complainant, the valve caused an underdrainage.The patient underwent a revision procedure on (b)(6)2024.The complained product was sent to the manufacturer for investigation.No patient complications were reported as a result of the revision procedure.Same incident as medwatch#3004721439-2024-00423.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no abnormalities were determined.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the valve operates not within the accepted tolerance in the vertical position.An accelerated outflow of the shuntassistant 2.0 could be determined.Internal inspection: after dismantling of the valve, organic deposits were visible.Results: based on our investigation results, we can determine an accelerated outflow in the valve.The determined organic deposits can be named as the cause for the accelerated outflow.Organic matter in the cerebrospinal fluid can influence the function temporarily and are known inherent side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
SHUNTASSISTANT 2.0 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key21157270
Report Number3004721439-2024-00424
Device Sequence Number18035664
Product Code JXG
UDI-Device Identifier04041906501594
UDI-Public4041906501594
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX103T
Device Catalogue NumberFX103T
Device Lot Number20065410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Initial Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 MO
Patient SexFemale
Patient Weight7 KG